MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII SLEEVE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII SLEEVE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTS22
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy event description: target: all supplies will work as intended.Actual: 12mm trocar was placed in the sterile fasion and while the surgeon was manipulating the trocar it broke along the shaft.The exposed portion of the trocar was removed and the broken portion of the trocar shaft was extracted from the patients abdominal wall.The surgeon, dr.[name], check the abdominal wall for injury and found none.Gap: the trocar should not have broken.Additional information provided by [user facility] on 30jul2024 via email: event occurred 7/20/24.Procedure being performed was laparoscopic cholecystectomy.The color of the piece was clear.[non-applied] grasper was being used prior and at the time of the incident.No picture available of the piece/component.The broken pieces were retrieved from the patient.Intervention: the broken pieces were retrieved from the patient.Patient status: no injury.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a fractured cannula shaft.The wall thickness of the cannula shaft near the fracture was measured and did not meet specifications.Based on the condition of the returned unit, it is likely that the reported event was due to the wall thickness of the cannula.It is possible that the force applied to the unit during manipulation and the cannula being more susceptible to fracture were contributing factors.Applied medical has performed a historical trend analysis and review of production records and no trends were identified.[correction] sections d1 and d4 (primary unique device identification number and additional unique device identification number) have been updated.
 
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy.Event description: target: all supplies will work as intended.Actual: 12mm trocar was placed in the sterile fasion and while the surgeon was manipulating the trocar it broke along the shaft.The exposed portion of the trocar was removed and the broken portion of the trocar shaft was extracted from the patients abdominal wall.The surgeon, dr.[name], check the abdominal wall for injury and found none.Gap: the trocar should not have broken.Additional information provided by [user facility] on 30jul2024 via email: event occurred 7/20/24.Procedure being performed was laparoscopic cholecystectomy.The color of the piece was clear.[non-applied] grasper was being used prior and at the time of the incident.No picture available of the piece/component.The broken pieces were retrieved from the patient.Intervention: the broken pieces were retrieved from the patient.Patient status: no injury.

Brand Name
KII SLEEVE
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key20024216
Report Number2027111-2024-00786
Device Sequence Number18011613
Product Code GCJ
UDI-Device Identifier00607915123734
UDI-Public(01)00607915123734
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCTS22
Device Catalogue Number101244801
Device Lot Number1506590
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown